Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 68, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 21, 2000, 8:01 PM EDT for Alamance County, North Carolina. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 21, 2000, 8:01 PM EDT (00:01 UTC)
- Expired
- May 21, 2000, 8:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Alamance County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 8:15 PM EDT | Thunderstorm Wind 50 E | Snow Camp, NC | Trees and power lines blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 445 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
491 WUUS52 KRAH 220001 SVRRDU NCC001-220045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 801 PM EDT SUN MAY 21 2000 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ALAMANCE COUNTY IN NORTH CAROLINA * UNTIL 845 PM EDT * AT 801 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTH OF SNOW CAMP...OR ABOUT 2 MILES NORTHEAST OF SILER CITY...MOVING NORTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SUTPHIN AT 810 PM EDT SAXAPAHAW AT 820 PM EDT SWEPSONVILLE AT 830 PM EDT GRAHAM AT 835 PM EDT HAW RIVER AT 840 PM EDT MEBANE AT 845 PM EDT AIL UP TO ONE INCH IN DIAMETER IS EXPECTED FROM THIS STORM. IF YOU ARE IN THE STORMS PATH...SEEK SHELTER INDOORS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 2:00 PM EDT, 6 hours 1 minute earlier.
Area forecast discussion, May 21, 2:00 PM EDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 200 PM EDT SUN MAY 21 2000 ETA IS STILL MODEL OF CHOICE AND IT INDICATES ANOTHER ACTIVE NIGHT AS NEXT S/W PASSES THROUGH THE TROUGH. MONDAY MAY BE JUST WIDELY SCATTERED TRW NEAR THE SFC BOUNDARY. APPROACH OF YET ANOTHER WAVE WILL BRING PCPN INTO WESTERN COUNTIES LATE MON NIGHT WITH TUESDAY NOW LOOKING WET. HOPE ALL THIS PANS OUT AS WE NEED THE RAIN. .RAH...NONE. GL
In the hours before
Local storm report, May 21, 6:49 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
649 PM EDT SUN MAY 21 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0535 PM 5 N LAURINBURG NC .75 INCH HAIL
05/21/00 SCOTLANDLocal storm report, May 21, 7:04 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
704 PM EDT SUN MAY 21 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION...c.
0655 PM ROBBINS NC 1.75 INCH HAIL
05/21/00 MOORELocal storm report, May 21, 7:13 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
713 PM EDT SUN MAY 21 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM CANDOR NC 1.00 INCH HAIL
05/21/00 MONTGOMERY REPORTED BY POLICELocal storm report, May 21, 7:42 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
742 PM EDT SUN MAY 21 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0738 PM SILER CITY NC 1.75 INCH HAIL
05/21/00 CHATHAMLocal storm report, May 21, 7:48 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
748 PM EDT SUN MAY 21 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0740 PM SILER CITY NC WIND DAMAGE
05/21/00 CHATHAM NUMEROUS TREES DOWN IN
SILER CITY.Local storm report, May 21, 7:50 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
750 PM EDT SUN MAY 21 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0740 PM SILER CITY NC 1.00 INCH HAIL
05/21/00 CHATHAMThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 10:25 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 25 min |
| May 21, 10:35 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson | 35 min |
| May 22, 3:03 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 42 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.